cambridge advanced english
in liverpool
english teaching
UECA: University English Centres Australia

melbourne

first certificate english

english speaking

university of sunshine coast






ielts

surfers paradise


Metamorphosis: The Student Journey
PD Fest, Sydney, 12 May 2018




REGISTRATIONS FOR PD FEST MELBOURNE 2018 ARE NOW OPEN - CLICK HERE

University English Centres Australia (UECA) and UTS Insearch present the UECA PD Fest Sydney 2018.

This full day of professional development includes a selection of 40-minute presentations and workshops. There will be a book exhibitor space, morning and afternoon refreshments, lunch, networking opportunities and an early evening social event.


The host institution is UTS Insearch in Haymarket.


The theme for the UECA PD Fest Saturday 12 May is Metamorphosis: The Student Journey. The day is aimed at providing professional development for teachers by teachers at UECA, NEAS and English Australia member institutions.

The theme encompasses students' growth and change throughout the course of their studies. It includes changes in habits, as students become successful and thriving learners. This theme also encompasses the transformation of ourselves as teachers which involves learning, evolving, and embracing new forms of teaching.

This PD event will explore FOUR streams of transformation: well-being, critical learning, autonomy, and innovation.

There will be FOUR sessions in each stream. The sessions are 40 minutes – and suit presentations and discussion, or workshops of 30 minutes with 10 minutes for questions and discussion.

Well-being examines how teachers can provide support for the emotional and mental health of students. This stream ask questions such as "How can teachers help students better understand themselves?”; “How can teachers encourage healthy habits in students?”; “How do teachers show sensitivity and provide support to all kinds of students?".

Sessions might focus on: emotional intelligence (EQ); engagement with and immersion in new cultures; discussion skills; identifying students at risk of mental health issues; knowing oneself as a learner (self-reflection); encouraging healthy habits: diet/exercise/sleep hygiene; sensitivity in providing feedback to struggling students.

Critical learning focuses on developing deeper levels of learning and exploration. Teachers want their students to learn how to form their own ideas rather than simply recycling information they hear from others. This stream examines how teachers can help students ‘see the bigger picture’ and develop a deeper sense of themselves through critical examination.

Sessions might focus on: (digital) critical literacy; analysing; defining; examining; inferring; questioning; reasoning; synthesizing; evaluating; problem-solving; active listening; forming and challenging opinions; debating; learning/analysing cultural norms in new contexts; critical thinking related to productive skills.

Autonomy deals with fostering independence in students. We want our students leaving our courses better equipped to not only succeed at university but also engage in lifelong learning. This stream asks questions such as "How can teachers support students to develop independence?"; "How can classroom activities help students become more independent outside the classroom?”; “How do teachers best prepare students for future learning?"; "Are we equipping students with the necessary skills to thrive in their future careers?".

Sessions might focus on: time management; study skills; identity as an individual and as part of a learning community; goal setting and achieving outcomes; deconstructing and analysing tasks; student motivation.

Innovation focuses on the changing nature of teaching and learning. We live in a constant state of transformation. This is especially true when it comes to rapidly-developing new technologies. Teachers must learn to transform along with these changes. It is important for teachers to learn to harness new technologies and ideas.

Sessions might focus on: technology; new ideas in teaching and learning; learning support; non-traditional classrooms; reimagining tried and true teaching practices; supporting teachers' digital literacy.


The best presenter, as voted by all participants, will receive up to $1000 towards costs of presenting this session at the UECA PD Fest in Melbourne.



UECA holds a number of PD Fests per year.
NEAS is proud to be the Principal Sponsor of these PD Fests.

ueca



WE WOULD LOVE TO HEAR YOUR FEEDBACK


Date: Saturday, 12 May, 2018

Time: 9.00am – 4.30pm (8:45am Registration)

Place: UTS Insearch
187 Thomas St
Haymarket NSW 2000

Cost: $70 for teachers

Registration: Registrations are limited to 180 teachers and presenters.



WE WOULD LOVE TO HEAR YOUR FEEDBACK

Program


Time Events
9:00 - 9:30
(30 mins)


Registration
Room: Level 3 Foyer – Chau Chak Wing building (UTS Building 8)

9:30 - 9:45 (15 mins)

Acknowledgement of Country
Welcome: UECA and UTS Insearch
Room: Chau Auditorium – Chau Chak Wing building (UTS Building 8)

9:45 - 10:30 (45 mins)

Plenary – Dr Pamela Humphreys

What is this thing called academic English language proficiency? From theory to principled practice

Room: Chau Auditorium – Chau Chak Wing building (UTS Building 8)


Video - Full Presentation


10:45 - 11:15
(30 mins)

Morning Tea
Room: Student lounge – Ground floor Blue Building

THEATRE ROOM 701

510

610

210

702

STREAM Autonomy


Critical Learning

Innovation


Well-being


Autonomy

Session 1
11:20 - 12:00
(40 mins)

Session 1A
Robert Puffett
(CQU Sydney)

The Nitty Gritty – 25+ pragmatic tips for independent learning and university success


Video - Meet the Presenter


Download Presentation Notes - DOC

Download Presentation - PPT

Session 1B
Ana Bratkovic
(NEAS)

Critic or Critical Friend – best practice in peer observation


Video - Meet the Presenter


Download Presentation Notes - DOC

Download Presentation - PPT

Session 1C
Kate Randazzo and Fiskin Sears
(UNSWIL)

The Preparer and the Performer – engaging young learners on their new academic path


Video - Meet the Presenter


Download Presentation - PPT

Session 1D
Leigh Morgan
(UTS Insearch)

Applying Mindfulness in ESL to address student focus


Video - Meet the Presenter


Download Presentation - PPT

Session 1E
Penny Podimatopoulos
(UOW College, Wollongong)

SIP and Listen: improving listening skills through a focus on stress, intonation and pausing


Video - Full Presentation



Video - Meet the Presenter


Download Presentation - PPT

Download Presentation Materials - ZIP

Session 2
12:05 - 12:45
(40 mins)

Session 2A
Alejandra Vazquez and Frida Kollberg
(Macquarie University English Language Centre)

Beyond the grade: how rubrics can provide language feedback and reduce marking load


Video - Meet the Presenter


Download Presentation - PDF

Session 2B
Jose Lara and Lesley Speer
(Macquarie University English Language Centre)

Extensive Reading: the key to Language Fluency

Download Presentation - PPT

Session 2C
Jackie Spencer
(UTS Insearch)

Bottom up before you bottom out: creative activities to help students process texts

Session 2D
Anne Burnett
(English Language and Foundation Studies Centre at the University of Newcastle)

The Evolution of the Student Experience Passport


Video - Meet the Presenter


Download Presentation - PPT

Session 2E

Innovation

Darren Brookes
(NEAS/UECA)

Connecting digitally: Using the Canvas LMS and social media to engage ASEAN research grant recipients online


Video - Meet the Presenter


Download Presentation - PPT

12:50 - 13:35
(45 mins)
Lunch
Room: Student lounge – ground floor Blue Building

Session 3
13.40 - 14:20
(40 mins)

Session 3A
Jason Hughes
(University of Wollongong)

An exploration on the physicality of speech: learning new phoneme consonants in L2 English and L2 Spanish using dual-coding theory and a primal imagen


Video - Meet the Presenter



Session 3B
Giselle Carnemolla
(UTS Insearch)

Scaffolding thinking skills to encourage student autonomy and original writing responses


Video - Meet the Presenter


Session 3C
Sarah Wilson
(Monash College)

The Rejection Project: An action research project encouraging student interaction outside the classroom


Video - Meet the Presenter


Session 3D
Athanassia Iosifidou
(Hawthorn-Melbourne)

Student Engagement Outside the Classroom

Download Presentation - DOC

Session 3E

Innovation

Ella Rosso and Rachael Andrews
(Canberra Institute of Technology)

Developing and implementing a new ELICOS curriculum

Download Presentation - PPT

Session 4
14:25 - 15:05
(40 mins)

Session 4A
Gabrielle Luoni
(UTS Insearch)

Giving explicit feedback on speaking errors – the more, the better

Download Presentation Notes - DOC

Download Presentation - PPT

Session 4B
Mark Rooney
(Monash College)

Tackling the curse of knowledge

Download Presentation Notes - PDF

Download Presentation - PPT

Session 4C

Well-being

Sophie O'Keefe (English Australia)

Some light on a dark topic – International student mental health

Download Presentation - PPT

Session 4D
Vicki Bos
(ICTE-UQ)

The Mojos and the Musos: Learning through projects

Download Presentation Notes - DOC

Download Presentation - PPT

Session 4E

Well-being

Inah Matsuoka-Yi and Tazin Abdullah
(Macquarie University English Language Centre)

Supporting student wellbeing: what can teachers do?


Video - Meet the Presenter


Download Presentation Notes - PDF

Download Presentation - PPT

15:10 - 15:35
(25 mins)

Afternoon Tea
Room: Student lounge – ground floor Blue Building

15:40 - 16:00
(20 mins)

NEAS Plenary
Room: Blue building auditorium

16:00 - 17:00
(60 mins)
Social Event
Room: Student lounge – ground floor Blue Building




ALL SESSIONS SOLD OUT



WE WOULD LOVE TO HEAR YOUR FEEDBACK

 

 

Metamorphosis: The Student Journey
PD Fest, Sydney, 12 May 2018
proudly sponsored by:


sydney


ueca


sydney




UECA gratefully acknowledges the support of English Australia for this event.